ServicesHealth Promotion

The program works to promote good health, improve the level of health knowledge within the community, and inform residents of accurate and easy to use health resources and materials through various media and educational activities.

Contact Us

Phone: 815-748-2435

Health Fair & Event Support

If you are hosting a health fair and would like to request materials or a representative to attend an event, please email medwards@dekalbcounty.org.

Please note the following:

  • The Health Department’s participation is dependent upon staff availability and scheduling.

Frequently Asked Questions

What do you provide at health fairs or events?

We provide information on Health Department services for DeKalb County residents.

Do you offer health screenings at health fairs or event?

No. The Health Department does not offer blood pressure, blood sugar, or cholesterol screenings at health fairs or events.

Opioid Overdose Prevention and Naloxone Distribution

The DeKalb County Health Department is dedicated to supporting our community in addressing the increasing opioid overdose epidemic by supplying police and fire departments, substance use treatment centers, schools, workplaces, churches, and the public with life-saving naloxone, a medication used to reverse an overdose caused by opioids. We also support communit​y organizations who work with at-risk populations to reduce opioid overdose deaths.​ For more information, please email medwards@dekalbcounty.org.

If you or a loved one is struggling with ​substance use, contact the Illinois Helpline at 833-234-6343 or text “HELP” to 833234. The Helpline is free and confidential, and you don’t need to have insurance to access treatment.​

​​​​​​​​Signs of an Opioid OverdoseResponding to an Opioid Overdose with Naloxone​How to Obtain Naloxone
When a person overdoses, breathing will slow dangerously and may stop altogether, eventually leading to brain Signs of an opioid overdose may include the below, but not all these signs may be present during an overdose.
-Blue or purple fingernails and lips
-Unresponsive to voice or touch
-Pinpoint pupils (center part of eye is very small)
-Slow, irregular, or stopped breathing
-Slow heartbeat or low blood pressure
-Pale, clammy skin

If you suspect an opioid overdose, administer naloxone/Narcan and call 911 to get emergency medical assistance right away.
About Naloxone
Naloxone is a safe and effective nasal spray that can be used to rapidly reverse an opioid overdose. It can quickly restore breathing, brain function, and save the life of a person experiencing an opioid overdose. It is legal in Illinois for non-medical professionals to administer naloxone to an individual experiencing opioid overdose. Naloxone is widely used by first responders as well as community members throughout Illinois. 

Administering Naloxone
Naloxone is effective. Anyone can be trained to use naloxone to reverse the effects of an overdose. Naloxone is also safe. There is no potential for misuse or addiction. It is as nontoxic as water. It will not hurt someone who has not taken opioids.
Community Members
The DeKalb County Health Department periodically holds events to provide the public with free naloxone ​​and training on how to use it. Check our social media pages for upcoming dates and locations, or you can call 815-758-6673.

Additionally, DeKalb County Health Department has a supply of naloxone available to the public. Community members can stop by the front desk any time during normal business hours, Monday-Friday 8:00am-4:30pm